A Case of Topiramate-Induced Epistaxis

Author(s): Giovanni Polimeni, Rosario Grugno, Antongiulio Vitetta, Francesco Cordici, Antonella Alagna, Achille P. Caputi, Placido Bramanti.

Journal Name: Current Drug Safety

Volume 4 , Issue 3 , 2009

Become EABM
Become Reviewer

Abstract:

The current case describes epistaxis in a patient treated with a daily regimen of topiramate 100mg for migraine. The patient had not a past medical history of nosebleeds and laboratory parameters were within normal ranges. She was then advised to withdraw topiramate, and the epistaxis resolved within 12 hours after its discontinuation. Since then, the patient never complained other blood clotting disorders. The potential antiplatelet activity of topiramate is discussed.

Keywords: Topiramate, epistaxis, calcium-channel blockers, blood clotting

Rights & PermissionsPrintExport Cite as

Article Details

VOLUME: 4
ISSUE: 3
Year: 2009
Page: [207 - 208]
Pages: 2
DOI: 10.2174/157488609789007001
Price: $58

Article Metrics

PDF: 4